Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 75, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 5, 2006, 1:10 PM CDT for Baldwin County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 1:10 PM CDT (18:10 UTC)
- Expired
- May 5, 2006, 1:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 47 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 6.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 879 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 051811 SVRMOB ALC003-051900- /O.NEW.KMOB.SV.W.0075.060505T1810Z-060505T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 111 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA * UNTIL 200 PM CDT * AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED SOUTH OF POINT CLEAR AND WEST OF TURKEY BRANCH. THE STORM IS NOW MOVING SOUTHEAST AT AROUND 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... TURKEY BRANCH BY 115 PM CDT WEEKS BAY BY 120 PM CDT MOUTH OF WEEKS BAY BY 130 PM CDT MAGNOLIA SPRINGS BY 135 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3047 8790 3043 8794 3033 8783 3038 8774 $$
2 follow-up statements
000 WWUS54 KMOB 051827 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 127 PM CDT FRI MAY 5 2006 ALC003-051900- /O.CON.KMOB.SV.W.0075.000000T0000Z-060505T1900Z/ BALDWIN AL- 127 PM CDT FRI MAY 5 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM CDT FOR SOUTH CENTRAL BALDWIN COUNTY... AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL OR LARGER. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF BON SECOUR. THE STORM WAS MOVING SOUTHEAST AT AROUND 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BON SECOUR AND OAK BY 145 PM CDT GULF SHORES BY 200 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3039 8780 3036 8783 3024 8771 3029 8764 $$
000 WWUS54 KMOB 051845 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 145 PM CDT FRI MAY 5 2006 ALC003-051855- /O.CAN.KMOB.SV.W.0075.000000T0000Z-060505T1900Z/ BALDWIN AL- 145 PM CDT FRI MAY 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BALDWIN COUNTY IS CANCELLED... LAT...LON 3039 8780 3036 8783 3024 8771 3029 8764 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 11:24 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 5, 11:24 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1124 AM CDT FRI MAY 5 2006 .SHORT TERM UPDATE...BEST INSTABILITY RIGHT NOW IS ALONG THE COAST AND JUST OFFSHORE WHERE CAPES ARE RUNNING IN THE 1600-2000 J/KG RANGE. THIS IS WHERE THE SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AT THIS TIME AROUND THE MOBILE BAY AREA AND ALONG THE COAST AND OFFSHORE FROM GULF SHORES TO NAVARRE. I ADDED WATERSPOUTS IN THE SHORT TERM FORECAST OFFSHORE...HOWEVER LOOKING AT THE VAD WIND PROFILES THAT MAY BE A STRETCH ON SECOND THOUGHT GIVEN A FAIRLY DEEP LAYER OF 10 TO 15 KNOT WINDS. LOOKING INLAND...PREVIOUS CONVECTION HAS STABILIZED THE INTERIOR COUNTIES FOR THE MOMENT...BUT WE EXPECT TO SEE SCATTERED CONVECTION FIRING IN THE MID TO LATE AFTERNOON INLAND AS WELL AS THE INSTABILITY RECOVERS. VISIBLE IMAGERY SHOWS BREAKS INLAND AHEAD OF THE WEAK QUASI-STATIONARY FRONTAL BOUNDARY...SO THE STAGE IS SET FOR THE MOST PART FOR MORE SCATTERED THUNDERSTORMS THIS AFTERNOON. LOOKING UPSTREAM...THE NEXT SHORTWAVE IS SLIDING OUT OF EAST TEXAS LATE THIS MORNING. A SMALL COMPLEX OF THUNDERSTORMS FIRING OVER EAST CENTRAL LOUISIANA JUST WEST OF THE MISSISSIPPI RIVER COULD AFFECT OUR WESTERN ZONES LATER THIS EVENING AND TONIGHT. WE JUST SHIPPED A NEW GRID PACKAGE TO THE SOUTHERN REGION WEB SERVER REFLECTING HIGHER POPS ALONG THE COAST FOR THIS AFTERNOON. && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 05/GARMON
Hazardous weather outlook, May 5, 5:45 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TEXT... NATIONAL WEATHER SERVICE MOBILE AL 545 AM CDT FRI MAY 5 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-060000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 545 AM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. AN AREA OF LOW PRESSURE WILL FORM AND MOVE EASTWARD ALONG A STALLED FRONTAL BOUNDARY ACROSS THE CENTRAL GULF REGION LATER TODAY AND OVER THE WEEKEND. AHEAD OF THE LOW SHOWERS AND THUNDERSTORMS CAN BE EXPECTED...REMAINING MOSTLY SCATTERED IN COVERAGE TODAY AND TONIGHT. ALTHOUGH NO WIDESPREAD HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT ISOLATED CASES OF LARGE HAIL OR DAMAGING WINDS WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS LATER TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD IN COVERAGE OVER THE WEEKEND. THE STRONGEST THUNDERSTORMS WILL LIKELY OCCUR DURING THE AFTERNOON HOURS ON SATURDAY AND CONTINUE THROUGH MUCH OF THE DAY ON SUNDAY. AT THIS TIME THE STORM PREDICTION CENTER HAS PLACED MUCH OF THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT ON SATURDAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT WITH SOME OF THESE STRONGER STORMS. STAY TUNED FOR FURTHER UPDATES OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS WILL NOT BE REQUIRED THROUGH TONIGHT... HOWEVER THEY SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS FOR POSSIBLE ACTIVATION ON SATURDAY.
In the hours before
Special weather statement, May 5, 12:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1216 PM CDT FRI MAY 5 2006 ALZ064-051800- LOWER BALDWIN- 1216 PM CDT FRI MAY 5 2006 ...A STRONG THUNDERSTORM OVER MOBILE BAY IS MOVING EAST TOWARD THE DAPHNE...MONTROSE AREAS AND CENTRAL BALDWIN COUNTY... AT 1216 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MOBILE BAY JUST WEST OF DAPHNE AND MONTROSE...MOVING EAST AT 30 MPH. THIS STORM HAS A HISTORY OF PRODUCING SMALL HAIL AS IT CROSS THE MOBILE METROPOLITAN AREA. THE STORM WILL MOVE ACROSS THE MONTROSE AND DAPHNE AREA THROUGH 1240 PM...LIKELY PRODUCING GUSTY WINDS AROUND 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING STRIKES. THIS STORM WILL CONTINUE MOVING SOUTHEAST TOWARD THE SILVERHILL..ROBERTSDALE AND SUMMERDALE AREAS THROUGH 1245 PM.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:25 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.